My sister-in-law was hospitalized 4 days ago due to a psychotic break ..delusions..paranoia. She is 45 and perimenopausal. We know she was diagnosed with depression and found Xanax and Zoloft prescribed for her menopausal symptoms. She has stopped eating/drinking; has lost approx 75 lbs in the last 3 mos. My question is could this be related to hormonal fluctuations in her body due to the onset of menopause?
Possibly, or she could have Major Depression. Major Depression with psychosis. It can happen whenever the person is under a lot of stress or having hormonal changes that disrupt normal sleeping and daily activities.
She should be fine--as long she keeps taking her meds.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.